Alert archive / Louisiana / Small Craft Advisories in 2013

Small Craft Advisory 34, NWS Lake Charles, LA

May 2, 2013

NWS Lake Charles, LA issued this small craft advisory at May 2, 2013, 10:37 AM CDT. It took effect at May 3, 2013, 7:00 AM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
May 2, 2013, 10:37 AM CDT (15:37 UTC)
In effect from
May 3, 2013, 7:00 AM CDT
Expired
May 4, 2013, 4:00 AM CDT
In force
21 hr
Issued by
NWS Lake Charles, LA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at May 2, 7:05 AM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, May 2, 7:05 AM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
705 AM CDT THU MAY 2 2013

.DISCUSSION...
FOR THE 12Z TAF PACKAGE.

&&

.AVIATION...
MIX OF MVFR AND IFR CIGS THIS MORNING AS VERY MOIST ATMOSPHERE
REMAINS IN PLACE ACROSS THE REGION. HELD MVFR AT ALL SITES EXCEPT
FOR KBPT...SHOWING IMPROVEMENT HERE UNTIL FROPA LATE THIS
AFTERNOON. RELATIVELY SHALLOW NATURE OF COLD AIR MASS DEPICTED ON
FCST SOUNDINGS EXPECTED TO RESULT IN AT LEAST MVFR...AND PERHAPS
IFR...PREVAILING AFTER FRONTAL PASSAGE ALONG WITH STRONG AND GUSTY
NORTH WINDS.

13

&&

.PREV DISCUSSION... /ISSUED 532 AM CDT THU MAY 2 2013/

SYNOPSIS...
THE UPPER LOW CONTINUES TO SPIN OVER THE AREA...MEANDERING TOWARD SE LA
THIS MORNING PER THE LATEST WATER VAPOR IMAGERY AND UPPER AIR
ANALYSIS. UPSTREAM...AN ELONGATED TROF FM CANADA TO THE ROCKIES WAS
MOVING TOWARD THE PLAINS. REGIONAL RADAR MOSAIC SHOWS MAIN SWATH OF
CONVECTION ASSOCIATED WITH THE GULF LOW WELL EAST OF THE AREA TOWARD
SRN AL/SE MS WITH SOME SCT SHOWERS AND ISOLATED THUNDERSTORMS JUST
SW OF THE LOW CENTER OVER SRN LA. FURTHER WEST...THE REMNANTS OF
AN MCS WERE TRAVELING ACRS S TX. AT THE SFC...A WEAK AREA OF LOW
PRES WAS SITUATED JUST OFF THE SE LA COAST WITH A LT NLY FLOW OVER
THE AREA.

DISCUSSION...
FEW CHANGES TO THE FCST THIS MORNING AS THE UPR LOW WILL CONTINUE TO
SLOWLY DRIFT EAST. MEANWHILE THE UPR TROF OVER THE ROCKIES WILL
CONTINUE TO DIG OVER THE NRN/CNTL PLAINS...BECOMING CUTOFF OVER
THE CNTL CONUS TONIGHT. CONVECTIVE ACTIVITY ASSOCIATED WITH THE
GULF LOW WILL CONTINUE TO MOVE FURTHER EAST TODAY...BUT ABUNDANT
MOISTURE OVER THE REGION COMBINED WITH DAYTIME HEATING AND AN
APPROACHING COLD FRONT WILL LEAD TO ANOTHER ROUND OF SCATTERED TO
NUMEROUS SHOWERS OR THUNDERSTORMS DURING THE DAY TODAY. THE FRONT
IS EXPECTED TO ENTER OUR SE TX ZONES DURING THE AFTN...REACHING
THE SABINE RIVER VALLEY AROUND 00Z. THE FRONT WILL CROSS SW/CNTL
LA THIS EVENING...EXITING THE SERN ZONES OVERNIGHT. AMPLE MOISTURE
REMAINS OVER THE REGION WITH PW VALUES AROUND 1.5 TO 1.7 INCHES
COMBINED WITH MODERATE INSTABILITY AND LIFT ASSOCIATED WITH THE
FRONT WILL PRODUCE CONVECTION TODAY...ESPECIALLY DURING THE AFTN
HOURS. EXPECT MORE SCT COVERAGE ACRS SE TX...WITH COVERAGE
INCREASING TO THE EAST WHERE BETTER MOISTURE/INSTABILITY IS
EXPECTED. SEVERE WEATHER IS NOT EXPECTED BUT A FEW STORMS COULD
PRODUCE HEAVY RAINFALL AND GUSTY WINDS. WARM AND MUGGY CONDITIONS
WILL BE IN PLACE AHEAD OF THE FRONT WITH AFTN HIGHS INTO THE UPPER
70S TO NR 80 BEFORE BIG CHANGES HEAD OUR WAY.

ACTIVITY WILL GRADUALLY DIMINISH OVERNIGHT...GRADUALLY ENDING FM W
TO E FRIDAY MORNING. MUCH COOLER AND DRIER AIR WILL THEN MOVE INTO
THE AREA AS THE CANADIAN UPPER LOW BECOMES CUTOFF OVER THE CNTL
PLAINS AND SLIDES SE TOWARD ARK. UNUSUALLY COLD TEMPERATURES ARE
EXPECTED FRIDAY AND FRIDAY NIGHT WITH TEMPS RUNNING NEARLY 20
DEGREES BELOW NORMAL. A FEW RECORD LOWS COULD BE SET SATURDAY
MORNING (SEE CLIMATE SECTION BELOW).

DRY WEATHER IS EXPECTED TO PREVAIL THROUGH THE REMAINDER OF THE
FCST PERIOD. A GRADUAL WARMING TREND WILL DEVELOP OVER THE LATTER
HALF OF THE WEEKEND INTO EARLY NEXT WEEK WITH TEMPERATURES
MODERATING BACK TOWARD SEASONAL VALUES BY MIDWEEK AS WEAK RIDGING
DEVELOPS ALOFT.

MARINE...
A LIGHT TO MODERATE OFFSHORE FLOW WILL PERSIST TODAY AS A WEAK
AREA OF LOW PRESSURE OFF THE COAST OF SOUTHEAST LOUISIANA MOVES
EAST. THE OFFSHORE FLOW WILL STRENGTHEN TONIGHT AS A STRONG COLD
FRONT TRAVELS SOUTHEAST OVER THE COASTAL WATERS. A SMALL CRAFT
ADVISORY WILL BE IN EFFECT FOR THE COASTAL WATERS BEGINNING
TONIGHT AND CONTINUING THROUGH FRIDAY AS NORTH WINDS 20 TO 30 KT AND
ROUGH SEAS DEVELOP. OCCASIONAL GUSTS TO GALE FORCE WILL ALSO BE
POSSIBLE ESPECIALLY OVER THE OUTER COASTAL WATERS. THE STRONG
NORTHERLY WINDS WILL GRADUALLY DIMINISH THROUGH THE WEEKEND.

CLIMATE...
UNSEASONABLY COLD TEMPERATURES ARE EXPECTED FRIDAY INTO SATURDAY.
A FEW RECORD LOW TEMPERATURES COULD BE TIED OR BROKEN SATURDAY
MORNING. THE FOLLOWING ARE THE FORECAST LOW TEMPERATURES AND RECORD
LOW TEMPERATURES FOR SATURDAY MAY 4 AS WELL AS THE ALL TIME RECORD
LOW FOR MAY FOR SELECTED LOCATIONS.

LOCATION     FORECAST LOW    RECORD LOW     ALL TIME MAY RECORD LOW
-------------------------------------------------------------------
ALEXANDRIA LA     39          42 (2011)           38 (5/6/1954)
BEAUMONT TX       44          45 (2011)           45 (5/4/2011)
LAKE CHARLES, LA  43          46 (2011)           45 (5/3/1929)
LAFAYETTE, LA     43          44 (1954)           42 (5/3/1929)
NEW IBERIA, LA    44          43 (1954)           42 (5/12/1952)
-------------------------------------------------------------------

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  81  54  67  43 /  40  30  20  10
KBPT  80  52  65  44 /  40  20  10  10
KAEX  77  50  62  39 /  60  60  40  10
KLFT  79  56  67  43 /  60  50  30  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 1 AM TO 7 PM CDT FRIDAY FOR COASTAL
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
     OUT 20 NM-WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 7 PM CDT FRIDAY
     FOR COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20
     NM-COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT
     20 NM-WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20
     TO 60 NM-WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20
     TO 60 NM.

     SMALL CRAFT ADVISORY FROM 1 AM TO 1 PM CDT FRIDAY FOR CALCASIEU
     LAKE-SABINE LAKE.

     SMALL CRAFT ADVISORY FROM 7 AM TO 7 PM CDT FRIDAY FOR VERMILION
     BAY.

&&

PUBLIC/MARINE...24
AVIATION...13
Hazardous weather outlook, May 2, 5:47 AM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
547 AM CDT THU MAY 2 2013

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
031100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
547 AM CDT THU MAY 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY
AS AN UPPER LOW OVER THE GULF COAST MOVES SLOWLY EAST AND A COLD
FRONT MOVES INTO THE REGION FROM THE WEST. STORM COVERAGE IS
EXPECTED TO BE HIGHEST ACROSS EASTERN PORTIONS OF THE
AREA...GENERALLY EAST OF A LEESVILLE TO LAKE CHARLES LINE.

SEVERE WEATHER IS NOT EXPECTED...BUT SOME STORMS WILL BE CAPABLE
OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND
BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
RAIN CHANCES WILL DIMINISH ON FRIDAY...WITH BREEZY AND MUCH COOLER
CONDITIONS EXPECTED. TEMPERATURES WILL FALL INTO THE 40S BY SATURDAY
MORNING AND SOME RECORD LOW TEMPERATURES COULD BE TIED OR BROKEN.
DRY WEATHER IS EXPECTED THROUGH THE REMAINDER OF THE PERIOD WITH A
GRADUAL WARMING TREND DEVELOPING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

GMZ430-432-435-450-452-455-470-472-475-031100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
547 AM CDT THU MAY 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND A FEW THUNDERSTORMS CAN BE EXPECTED TODAY AS
AN UPPER LEVEL LOW MOVES EAST OF THE AREA AND A STRONG COLD FRONT
MOVES INTO THE AREA. THE FRONT WILL CROSS THE COASTAL WATERS
TONIGHT WITH STRONG AND GUSTY NORTHERLY WINDS DEVELOPING IN ITS
WAKE. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR NORTHERLY WINDS
OF 20 TO 30 KNOTS AND SEAS BUILDING TO 5 TO 10 FEET TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE STRONG NORTHERLY WINDS WILL CONTINUE THROUGH FRIDAY...WITH
WINDS AND SEAS DIMINISHING FRIDAY NIGHT.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

24

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:50 PM CDTSpecial Weather StatementLCHAcadia25 min
May 1, 8:45 PM CDTSpecial Weather StatementLCHLafayette30 min
May 1, 8:49 PM CDTSpecial Weather StatementLCHCalcasieu26 min
May 1, 9:27 PM CDTAreal Flood AdvisoryLCHAcadia, Lafayette2 hr
May 2, 4:31 AM CDTSmall Craft AdvisoryLCH47 hr
May 2, 10:37 AM CDTGale WarningLCH26 hr
May 2, 10:37 AM CDTLow Water AdvisoryLCH20 hr
May 2, 10:37 AM CDTSmall Craft AdvisoryLCH14 hr
May 2, 11:31 AM CDTWind AdvisoryLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more17 hr

Nearby

Small Craft Advisories in Louisiana, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.